MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22530UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a resolute onyx drug eluting stent to treat a moderately tortuous, severely calcified ramus ostial proximal lesion with chronic total occlusion, moderate tortuosity and severe calcification there was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.No difficulties noted when removing the protective sheath.The device was inspected post removal of the sheath with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device and excessive force was used.The inflation device remained on neutral pressure during delivery of the device.It is reported that the stent originally crossed the lesion successfully but had to be removed due to loss of imaging.The physician did not feel comfortable leaving the stent in position while the x-ray rebooted so he pulled the stent back.After the power had restored, the physician attempted to advance the stent and noted that the stent had dislodged from the delivery system.Several attempts were made to recapture the stent but were unsuccessful.The dislodgement occurred during removal from the patient.A second 4x18mm resolute onyx was placed to sandwich the dislodged stent in position in the proximal lad.No patient injury is reported.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6954033
Report Number9612164-2017-01469
Device Sequence Number1228792
Product Code NIQ
UDI-Device Identifier00643169556751
UDI-Public00643169556751
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Catalogue NumberRONYX22530UX
Device Lot Number0008668134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight118